Flash Flood, Clay
- When
- June 30, 2:30 PM CST to 3:30 PM CST
- Where
- Clay County, Piggott
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Some streets were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 1:53 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT MON JUN 30 2003 ATTENTION CONTINUES TO BE FOCUSED ON BILL THIS AFTERNOON. ETA CONTINUES TO BE FAVORED ACROSS THE MID SOUTH FOR THE MOVEMENT OF THIS SYSTEM. HPC TRACK CLOSE TO ETA THOUGH A LITTLE TO THE RIGHT. AVN SEEMS STRANGE WITH THE SURFACE LOW BEING ABANDONED BY THE MID LEVEL CENTER. THE STORM IS MOVING ON-SHORE AT THIS TIME AND IS EXPECTED TO MOVE INLAND OVER SOUTHERN LA THIS EVENING THEN INTO SOUTHERN MISSISSIPPI OVERNIGHT. THE REMNANTS OF BILL WILL THEN TURN NORTHEAST AS IT INTERACTS WITH WESTERLY FLOW AND HEAD TO NORTHEAST MISSISSIPPI ON TUE. SYSTEM WILL THEN CONTINUE NORTHEAST INTO MIDDLE TN TUE NIGHT. LOOKING FOR AXIS OF HEAVIEST RAIN TO THE EAST OF THE UPPER LOW CENTER FROM NORTHEAST MISSISSIPPI INTO SECTIONS OF WEST TN NEAR THE TN RIVER. WILL ADD SOME COUNTIES TO THE WESTERN SIDE OF THE WATCH TO ACCOUNT FOR ANY TRACK DEVIATION. FLOOD WATCH WL BE GENERALLY EAST OF A PARIS TN TO MARKS MS LINE. AREAS IN THE FLOOD WATCH COULD SEE UP TO 4 INCHES OF RAIN FROM THIS SYSTEM AND THE WATCH WILL BE FOR TONIGHT AND TUE. WILL ALSO HAVE TO BE CONCERNED WITH SEVERE WEATHER EAST OF THE MS RIVER ON TUE AS DISSIPATING STORMS INLAND ARE CAPABLE OF SEVERE WEATHER. MESOETA CONTINUES TO SHOW HIGH HELICITY VALUES. CURRENTLY SCATTERED CONVECTION ACRS THE CWFA...ESPECIALLY ACRS NR AR AND MO BOOTHEEL WHERE SHORTWAVE OVER SW MO IS ENHANCING ACTIVITY. A COUPLE OF FLASH FLOOD WARNINGS HAVE BEEN ISSUED. HEAVY RAIN WILL BE A THREAT THIS EVENING AS STORMS ARE SLOW MOVING. OVERNIGHT WL GO WITH HIGHEST POPS ACRS NE MS INTO TN RIVER VALLEY WITH LOWER VALUES TO THE NORTHWEST. SAME STORY FOR TUE AS REMNANTS OF BILL MOVE ACROSS THE CWFA. EXPECT CLOUDS AND PRECIP TO KEEP TEMPS DOWN TUE AFTN... ESPECIALLY ACROSS EASTERN SECTIONS OF THE MID SOUTH. CONT TO GRADUALLY REDUCE POPS TUE NIGHT INTO WED NIGHT AS WE TRANSITION INTO A QUIETER...ALBEIT WARMER PATTERN. UPPER LEVEL RIDGING BUILDS INTO THE AREA TOWARD THE END OF THE WEEK WITH HOT AND HUMID WEATHER EXPECTED. WL KEEP SLIGHT CHC OF AFTN AND EVENING TSTMS IN FROM THU-MON ACRS SOUTHERN HALF OF THE MID SOUTH. PRELIMINARY NUMBERS... MEM 72/82/72/87/72 77441 MKL 71/79/70/84/69 89642 JBR 70/84/70/87/70 66331 TUP 72/79/71/85/71 ++441 .MEG...FLOOD WATCH FOR MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE. SJM
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT. TROPICAL STORM BILL WILL MOVE INLAND OVER SOUTHERN LOUISIANA TODAY...THEN MOVE INTO CENTRAL MISSISSIPPI LATE TONIGHT. HEAVY RAIN WILL MOVE INTO NORTHERN MISSISSIPPI AND MUCH OF WEST TENNESSEE OVERNIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN MISSISSIPPI AND WEST TENNESSEE. THIS AREA IS GENERALLY EAST OF A BATESVILLE TO BROWNSVILLE TO PARIS LINE AND INCLUDES TUPELO AND JACKSON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE REMNANTS OF TROPICAL STORM BILL WILL MOVE NORTHEASTWARD THROUGH NORTH MISSISSIPPI TUESDAY. HEAVY RAIN WILL CONTINUE ACROSS MUCH OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE INCLUDING JACKSON...AND TUPELO. TOTAL RAIN AMOUNTS BETWEEN 2 AND 4 INCHES ARE POSSIBLE. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH MISSISSIPPI AND SOUTHWEST TENNESSEE TUESDAY. THE GREATEST THREAT WILL BE WIND DAMAGE AND POSSIBLY ISOLATED TORNADOES. THE REMNANTS OF TROPICAL STORM BILL WILL MOVE EAST OF THE AREA WEDNESDAY. ONLY ISOLATED THUNDERSTORMS AT BEST ARE EXPECTED FOR THE END OF THE WEEK INTO THE HOLIDAY WEEKEND. AFTERNOON HEAT INDICES BETWEEN 100 AND 105 ARE POSSIBLE FROM INDEPENDENCE DAY THROUGH THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD KEEP IN TOUCH WITH THE LATEST WEATHER INFORMATION FOR TONIGHT AND TUESDAY AS THE REMNANTS OF TROPICAL STORM BILL MOVE INTO THE MIDSOUTH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Some streets were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370035.